Update on stopping levo

So I was told to stop my levothyroxine of 125mcg. Got bloods yesterday in prep to see endo on Friday and I've just had a call from doctors to say to go back on levo as my levels are extremely low again.

I knew as I'm starting to feel awful again. Suppose it had to be done to see if my thyroid would work again but it's been tough especially since losing my dad 3 weeks ago.

Took my medication today so hopefully kicks in quick before I get worse. X

5 Replies

oldestnewest
  • 1123ayoung,

    My condolences on the loss of your father.

    What did your doctor expect would happen when you stop taking 125mcg? If your thyroid was functioning properly you would not have needed to be prescribed 125mcg. If you weren't over medicated on 125mcg there was no need to stop you taking it.

    It takes 7-10 days for Levothyroxine to be absorbed before it starts working and it will take up to six weeks to feel the full impact of the dose. Symptoms may lag behind good biochemistry by several months.

    You should have a follow up thyroid test 6-8 weeks after resuming Levothyroxine. Arrange an early morning and fasting (water only) blood draw when TSH is highest, and take Levothyroxine after your blood draw.

    thyroiduk.org.uk/tuk/about_...

  • Hi

    Yeah I thought it was very drastic to take me off completely. I recently had a baby (he's 16months) and doc put it down to childbirth and said now my thyroid is normal I was to stop and check bloods in 4 weeks. I had just started to feel better. Now 4 weeks down the line my thyroid level is 4 tsh 122 and antibodies over 1000. He said I'll be on levo for life.

    Can't help but feel very frustrated at them as it took me ages to feel better and within these 4 weeks I feel awful again. Having 3 kids to look after I can't afford to be this unwell and weak xx

  • 1123ayoung,

    It doesn't take a genius to realise that if your thyroid was normal your FT4 and FT3 would be very high on 125mcg and you would feel dreadfully over medicated. I would make a written complaint to the practice and hopefully the GP will be given some additional training and won't do that to any other hypothyroid patients.

  • Once you are taking thyroxine DON'T STOP immediately! Wean yourself off it if you nust but do not just stop.

  • I was instructed to come off completely and did so for 4 weeks. Doctor thought it was due to having my baby 16months ago and said my thyroid would recover. After 4 weeks my thyroid was at 4 tsh 122 and antibodies were over 1000 so said I'd be on Levo for life now. He said its autoimmune x

You may also like...